Losing weight on antipsychotics

P

PastelKittenX

Well-known member
Joined
Aug 2, 2017
Messages
289
Location
Born in Portugal, living in the UK (Norfolk)
#1
I want to get back to the original weight before I started antipsychotics (which is 50kg, now 56kg). I calculated my tdee and ate below that. Ive now been the same weight for over a month and cant lose it. Do i have to keep going even lower than my tdee? Also I do 2 hours of exercise everyday, so dont tell me to exercise more because I cant go on doing more. :BLAH:

Have you tried to lose weight on antipsychotics before and how did you lose the weight?
 
H

Helena1

Well-known member
Forum Safety Team
Joined
Oct 11, 2014
Messages
9,800
Location
UK
#2
The tdee is only an estimate plus that doesn't include inaccuracies in your counting/ the variation in food anyway, so I would eat a bit less and see what happens long as it is still a healthy amount to eat.
 
boudreauj4

boudreauj4

Well-known member
Joined
Jan 6, 2017
Messages
763
#4
I gained 70 pounds on risperidone. I lost 30 pounds just by my dose being lowered from 6mg to 3mg. I didn't do a single thing to try to lose this weight so I think it was 100 % caused by the dose reduction.
 
Y

Yoghurt and nuts

Well-known member
Joined
Oct 27, 2017
Messages
110
#7
I want to get back to the original weight before I started antipsychotics (which is 50kg, now 56kg). I calculated my tdee and ate below that. Ive now been the same weight for over a month and cant lose it. Do i have to keep going even lower than my tdee? Also I do 2 hours of exercise everyday, so dont tell me to exercise more because I cant go on doing more. :BLAH:

Have you tried to lose weight on antipsychotics before and how did you lose the weight?
I gained weight on antipsychotics. I started losing weight when starting to eat more healthily, and also by reducing my meds (very slowly so I can do it safely). I am now close to the point where I really need to stop losing weight, fortunately my appetite is improving.

In my opinion, calorie counting is a painful way to lose weight and can leave you malnourished. Maximizing the nutrition in the food you eat is a good way, and will naturally fill you up. In terms of foods, low fat yoghurt is the worst, they take out the nutritious fat, and add in sugar, which gets laid down as fat in the body and doesn't fill you up. Sodas are also very bad for you and sweeteners too.

The MYTH of the calorie. And why I don't count them. | Eat Naked Now

The Fat Question: Why fat doesn't make you fat | Eat Naked Now

I avoid sugar but I eat full fat everything. Vegetables, nuts, fruit, eggs, yoghurt, whole foods mostly.

I also sometimes take a vitamin and mineral supplement, and extra EFAs and I have been experimenting with Huel. I've just discovered ground flax seed is delicious and got it to boost my omega-3s (most people don't get enough omega-3). I think I get most of my zinc from cashews, although I think I really need to soak and roast/dry them. Zinc is important for the gut, for absorption of nutrients and for mental health.

If you're don't have the energy to do more exercise, but have excess weight, the body simply doesn't have the nutritional resources it needs to process the stored food in your body to give you more energy. And, of course the meds don't help. Over-exercising will deplete you of electrolytes and other nutrients, potentially making you ill.

Another tip is to use sea salt, over processed salt, which doesn't have all the minerals other than sodium taken out. Allowing your body to more easily balance the electrolytes you need, rather than tending to deplete you of everything but sodium. Sea salt has a fair magnesium content which is often deficient in people with mental health problems.

These are just my opinions. Do what works for you.
 
J

Jules5

Well-known member
Joined
Jan 27, 2019
Messages
648
Location
Florida
#9
I gained over 3 stones on Risperdone. I am now slowly losing a bit of weight as I stopped drinking 4 to 6 glasses of wine a day. I think as long as I am on Risperdone I will always have a weight problem-If I switch to another medication Anti psychotic it will have the same weight gain effect. I eat one small meal a day and I am still overweight. But only been doing it for 3 weeks. The wine definitely increased my appetite. I drink 6 cups of coffee a day which
curves my appetite but also makes me feel stressed out. I am too depressed to exercise. I just sit in my chair all day-watching time go by. Like right now I got up at 2 am and on Forum listening to a rain storm on YouTube. I go to sleep around 6pm. I was suffering insomnia but I got on Trazadone and stopped the alcohol. When the medication wears out or the alcohol leaves my body I am awake and alert whether I want to be or not. At least the alcohol is going now so this helps for a solid 7 hours of sleep a night. Napping is hard while drinking so much coffee.
 
Thread starter Similar threads Forum Replies Date
P Schizophrenia Forum 2